Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Logarithmic convexity of extended mean values


Author: Feng Qi
Journal: Proc. Amer. Math. Soc. 130 (2002), 1787-1796
MSC (2000): Primary 26A51; Secondary 26B25, 26D07
DOI: https://doi.org/10.1090/S0002-9939-01-06275-X
Published electronically: December 20, 2001
MathSciNet review: 1887027
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this article, the logarithmic convexity of the extended mean values are proved and an inequality of mean values is presented. As by-products, two analytic inequalities are derived. Two open problems are proposed.


References [Enhancements On Off] (What's this?)

  • 1. Bai-Ni Guo, Shi-Qin Zhang, and Feng Qi, Elementary proofs of monotonicity for extended mean values of some functions with two parameters, Mathematics in Practice and Theory 29 (1999), no.2, 169-174. (Chinese) MR 2000g:26007
  • 2. Ji-Chang Kuang, Applied Inequalities, 2nd edition, Hunan Education Press, Changsha, China, 1993. (Chinese) MR 95j:26001
  • 3. E. Leach and M. Sholander, Extended mean values, Amer. Math. Monthly 85 (1978), 84-90. MR 58:22428
  • 4. E. Leach and M. Sholander, Extended mean values II, J. Math. Anal. Appl. 92 (1983), 207-223. MR 85b:26007
  • 5. D. S. Mitrinovic, Analytic Inequalities, Springer-Verlag, Berlin, 1970. MR 43:448
  • 6. D. S. Mitrinovic, J. E. Pecaric and A. M. Fink, Classical and New Inequalities in Analysis, Kluwer Academic Publishers, Dordrecht/Boston/London, 1993. MR 94c:00004
  • 7. Z. Páles, Inequalities for differences of powers, J. Math. Anal. Appl. 131 (1988), 271-281. MR 89f:26023
  • 8. J. E. Pecaric, Feng Qi, V. Simic and Sen-Lin Xu, Refinements and extensions of an inequality, III, J. Math. Anal. Appl. 227 (1998), no. 2, 439-448. MR 99i:26029
  • 9. Feng Qi, Generalized weighted mean values with two parameters, Proceedings of the Royal Society of London Series A--Mathematical, Physical and Engineering Sciences 454 (1998), no. 1978, 2723-2732. MR 99k:26027
  • 10. Feng Qi, On a two-parameter family of nonhomogeneous mean values, Tamkang Journal of Mathematics 29 (1998), no. 2, 155-163. MR 99g:26026
  • 11. Feng Qi, Studies on Problems in Topology and Geometry and on Generalized Weighted Abstracted Mean Values, Thesis submitted for the degree of Doctor of Philosophy at University of Science and Technology of China, Hefei City, Anhui Province, China, Winter 1998. (Chinese)
  • 12. Feng Qi, Generalized abstracted mean values, Journal of Inequalities in Pure and Applied Mathematics 1 (2000), no. 1, Article 4. http://jipam.vu.edu.au/v1n1/013_99.html. RGMIA Research Report Collection 2 (1999), no. 5, Article 4, 633-642. http://rgmia.vu.edu.au/v2n5.html. MR 2001d:26048
  • 13. Feng Qi and Qiu-Ming Luo, Refinements and extensions of an inequality, Mathematics and Informatics Quarterly 9 (1999), no. 1, 23-25.
  • 14. Feng Qi and Qiu-Ming Luo, A simple proof of monotonicity for extended mean values, J. Math. Anal. Appl. 224 (1998), no. 2, 356-359. CMP 98:16
  • 15. Feng Qi, Jia-Qiang Mei, Da-Feng Xia, and Sen-Lin Xu, New proofs of weighted power mean inequalities and monotonicity for generalized weighted mean values, Mathematical Inequalities and Applications 3 (2000), no. 3, 377-383. MR 2001d:26040
  • 16. Feng Qi, Jia-Qiang Mei, and Sen-Lin Xu, Other proofs of monotonicity for generalized weighted mean values, RGMIA Research Report Collection 2 (1999), no. 4, Article 6, 469-472. http://rgmia.vu.edu.au/v2n4.html.
  • 17. Feng Qi and Sen-Lin Xu, Refinements and extensions of an inequality, II, J. Math. Anal. Appl. 211 (1997), 616-620. MR 99i:26028
  • 18. Feng Qi and Sen-Lin Xu, The function $(b^x-a^x)/x$: Inequalities and properties, Proc. Amer. Math. Soc. 126 (1998), no. 11, 3355-3359. MR 99a:26001
  • 19. Feng Qi, Sen-Lin Xu, and Lokenath Debnath, A new proof of monotonicity for extended mean values, Intern. J. Math. Math. Sci. 22 (1999), no. 2, 415-420. MR 2000c:26019
  • 20. Feng Qi and Shi-Qin Zhang, Note on monotonicity of generalized weighted mean values, Proceedings of the Royal Society of London Series A--Mathematical, Physical and Engineering Sciences 455 (1999), no. 1989, 3259-3260. CMP 2001:07
  • 21. K. B. Stolarsky, Generalizations of the logarithmic mean, Math. Mag. 48 (1975), 87-92. MR 50:10186
  • 22. D. V. Widder, The Laplace Transform, Princeton University Press, Princeton, 1941. MR 3:232d

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 26A51, 26B25, 26D07

Retrieve articles in all journals with MSC (2000): 26A51, 26B25, 26D07


Additional Information

Feng Qi
Affiliation: Department of Mathematics, Jiaozuo Institute of Technology, Jiaozuo City, Henan 454000, People’s Republic of China
Email: qifeng@jzit.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-01-06275-X
Keywords: Logarithmic convexity, extended mean values, inequality, exponential function, absolutely monotonic function
Received by editor(s): May 31, 2000
Received by editor(s) in revised form: December 26, 2000
Published electronically: December 20, 2001
Additional Notes: The author was supported in part by NSF of Henan Province (no. 004051800), SF for Pure Research of the Education Department of Henan Province (no. 1999110004), SF for the Prominent Youth of Henan Province, Doctor Fund of Jiaozuo Institute of Technology, SF of Henan Innovation Talents at Universities, and NNSF (no. 10001016) of China
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society